Couldn't find what you looking for?

TRY OUR SEARCH!

My son, who is now 16, got invisalign braces on his top teeth almost 14 months ago. The orthodontist said the braces contained nickel. Right after these went on his very discernible acne got much worse. Then, when the bottom braces went on six months later, all metal, the acne again took a turn for the much worse. After each tightening appointment, the acne around his mouth is so much worse. And I have always thought the reactions look like an allergy.

We had to put him on accutane six weeks ago and he is having an "exhuberant response." He had tried everything, including a course of antibiotics, which cleared up the problem temporarily. I realize this may be grasping at straws. But could he be allergic to nickel by any chance?

The thing is, I just keep returning in my mind to the fact that the acne only became a problem after my son got braces. Then was tamed by the antibiotics. Then roared back when the bottom braces, all metal, were put on. This nags at me.

Loading...

You know, i'm personally experiencing the same thing. I'm 29 years old and got braces applied for the first time in April 2010. I've had perfect skin thru out my adult hood and would never have any acne flare ups. However, since April, I've been breaking out. I haven't changed my diet, medication, costmetics, facial products or anything. The only thing different is the braces. I got ceramic uppers and metal bottoms. My husband has always thought it was an allergic reaction or irritation from something and not just acne. Now it makes me wonder if it is the braces.
Reply

Loading...

exact same thing happened with my 14 year old daughter. She did have some acne prior to getting braces, but as soon as they were on, it got terrible. We tried Accutane for a week, but she had a bad reaction to it, so we had to quit the Accutane. I would love to get those braces taken off because I'm sure her teeth are as straight as they can be and I'm certain the braces are the trigger for her bad acne.
Reply

Loading...

The braces may contain nickel, and they may be having an allergic reaction to it.
Consult your orthodontist and see if you can replace the archwires/brackets with plastic, ceramics, titanium or gold-plated.
Poor children.
Reply

Loading...

Very interesting. My 17 year old son has had eczema all his life which has been quite an irritation but not too severe. Eleven months ago he got braces and soon after this he started taking flare ups which were worse on his face. The flare ups started as if his face had been burnt and then blistered over and would crust before healing. This process would last a week with severe pain. A few days later it would all start again. He also tried antibiotics but with little effect. I'm beginning to think it may be the nickel in the braces. Did you find out any more with your son's acne.

Reply

Loading...

I'm in my thirty's and have braces for the first time. I have never had acne before. A couple months after the braces went on I began having acne around just my mouth. Almost a year in, I still have it. Med's don't work! I find keeping the area around my mouth from drying out seems to help a bit.. lotion and oil. Has anyone here had an updates?

Reply

Loading...

I am an adult female with braces. Broke out on my upper lip six month after getting full month braces, it has now spread to my whole face. Have not been able to get a dianosis or releif from numerous medications. I see a new dermatoligist in a couple of week who does patch testing for allergies. Have a patch test done for nickel.
Reply

Loading...

I also had a similar problem to the problem you are all describing. At 11 I developed a very small amount of acne on my forehead (which was easily under control) but never had any kind of acne on any other part of my face or body until a couple of months after I had braces put on at the age of 16. The acne became so bad the most of my skin was barely visible. I also developed what was believed on one point to be a butterfly rash that is a symptom of lupus and began having joint swelling. About 5 months after having the braces my family noticed a correlation between the time I started having health problems and when the braces were put on so we decided to have them taken off. 2 days after they were removed what we thought might have been a butterfly rash went away and never came back. 2 weeks later the acne began to drastically subside. I am now 20 and am still dealing with the acne, have been left with food and environmental sensitivities, and PCOS which does not run in my family and I had not had any kind of symptoms of before the braces.
Reply

Loading...

hi

At 4 months in i also have painful acne on my cheeks and jawline..i have metal braces and i never thought the acne was due to the metal until now,so i am going to switch to ceramic ..can any1 tell if they know this will solve the problem?

Reply

Loading...


Hey I was wondering if your acne and food sensitivities went away? I am suffering from the same thing.
Reply

Loading...

Are you brushing your teeth more with the braces? I started Invisalign a month ago (with no metal) and my acne has flared up like crazy around my mouth. I read that the fluoride in tooth paste can cause acne. I'm going to try using non-fluoride toothpaste to see if it helps.

Reply

Loading...

My teenage daughter has been suffering from severe upper abdominal pain usually accompanied with elevated liver enzymes, and occasional vomiting.  She is negative for all viruses that can affect the liver and she has been tested for about everything under the sun with still no diagnosis for almost three years.  The problems started soon after having dental braces put on her teeth but the doctor's are not sure if the metal in braces could be causing the problems.  She did have a H pylori stomach infection last year but that was eradicated.  All the specialists know is her liver is frequently inflammed with pain and elevated enzymes but everything else comes up normal on scans and blood word.  Has anyone experienced anything like this?  Could her liver problems be the cause of her problems?

Reply

Loading...


Nickle allergy can and will cause perioral issues. although bite correction cannot be done with non allergenic treatments like Invisiline, if general crowding is the issue it might be an option worth exploring. best of luck to you.
Reply

Loading...


You may have a toothpaste allergy, consider baking soda for a couple weeks to eliminate that possibility, avoid mouth wash as well, then you can ascertain if its the products and proceed from there. best of luck to you.
Reply

Loading...


the same thing happpened with my daughter. she ended up in hospital..she had so many tests.she was in and out of hospitals for 3 months..The only thing that she had about four months was her braces. i looked on line she was allergic to nickle in her braces.she had it taken out..she was ok in one day..the braces caused her sickness.Never again..
Reply

Loading...